Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



On homogenization for a periodic elliptic operator in a strip

Author: T. A. Suslina
Translated by: the author
Original publication: Algebra i Analiz, tom 16 (2004), nomer 1.
Journal: St. Petersburg Math. J. 16 (2005), 237-257
MSC (2000): Primary 35B27
Published electronically: December 17, 2004
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a strip $\Pi = \mathbb{R}\times (0,a)$, the operator

\begin{displaymath}A_\varepsilon = D_1 g_1(x_1/\varepsilon,x_2) D_1 + D_2 g_2(x_1/\varepsilon,x_2) D_2 \end{displaymath}

is considered, where $g_1$, $g_2$ are periodic with respect to the first variable. Periodic boundary conditions are put on the boundary of the strip. The behavior of the operator $A_\varepsilon$in the limit $\varepsilon\to 0$ is studied. It is proved that, with respect to the operator norm in $L_2(\Pi)$, the resolvent $(A_\varepsilon+I)^{-1}$ tends to the resolvent of the effective operator $A^0$. A sharp order estimate for the norm of the difference of the resolvents is obtained. The operator $A^0$ is of the same type, but its coefficients depend only on $x_2$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 35B27

Retrieve articles in all journals with MSC (2000): 35B27

Additional Information

T. A. Suslina
Affiliation: St. Petersburg State University, Faculty of Physics, Petrodvorets, Ul’yanovskaya 1, St. Petersburg 198504, Russia

Keywords: Periodic operator, homogenization, effective operator
Received by editor(s): September 1, 2003
Published electronically: December 17, 2004
Additional Notes: Supported by RFBR (grant no. 02-01-00798).
Dedicated: Dedicated to my dear teacher Mikhail Shlemovich Birman with love and gratitude
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society